Chron's disease and Chemotherapy

Ellen Sweeney, RD
Ultima Vez Modificado: 21 de abril del 2002

Share article


Imprima English

Question

Dear OncoLink "Ask The Experts,"
How might chemotherapy affect crohns disease? Do you have any special dietary recommendations for a patient with chrons?

Thank you.  

Answer

Ellen Sweeney, RD, registered dietitian at the Abramson Cancer Center of the University of Pennsylvania, responds:

As far as Crohn's disease and cancer treatment, there has been little research on how chemotherapy affects Crohn's disease. For a patient with a history of Crohn's, we would recommend the same dietary management of gastrointestinal side effects as any other chemo patient.

If any diarrhea develops, the recommendations would be a soft, lactose free diet if and adequate fluid intake (48-64 fluid ounces/day) to prevent dehydration. The side effects will also depend on the particular chemo medications used for her cancer. Some have more GI side effects than others. If this woman's intake and weight are being affected, I would recommend a consult with a dietitian so she can evaluate the situation with all the information needed.

Imprima English

I Wish You Knew

Benefits of yoga during cancer treatment

View More







OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información